Risk factors for nephrotoxicity caused by vancomycin continuous infusion

0

“Vancomycin-associated nephrotoxicity (VN) occurred in 26 of 155 (17%) patient episodes.” Norton et al (2014).

Reference:

Norton, K., Ingram, P.R., Heath, C.H. and Manning, L. (2014) Risk factors for nephrotoxicity in patients receiving outpatient continuous infusions of vancomycin in an Australian tertiary hospital. The Journal of Antimicrobial Chemotherapy. 69(3), p.805-8.

Abstract:

OBJECTIVES: To assess the risk factors for nephrotoxicity caused by vancomycin continuous infusion in a predominantly Caucasian outpatient population.

METHODS: This was a retrospective cohort study of 155 patient episodes from December 2006 to December 2011.

RESULTS: Vancomycin-associated nephrotoxicity (VN) occurred in 26 of 155 (17%) patient episodes. After adjustment for baseline renal function, maximum steady-state vancomycin concentrations ≥32 mg/L [OR 8.7 (95% CI 3.1-29.6), P < 0.001] and angiotensin receptor blockade [OR 9.78 (95% CI 3.1-39.4), P < 0.001] were independently associated with VN. The cumulative dose and duration of vancomycin therapy were not independent predictors of VN.

CONCLUSIONS: Cessation of angiotensin receptor-blocking medications in selected patient groups, enhanced monitoring and establishing target steady-state concentrations

Other intravenous and vascular access resources that may be of interest (External links – IVTEAM has no responsibility for content).

Main page

Share.

Comments are closed.

Free Email Updates
Join 5.5K IVTEAM members. Subscribe now and be the first to receive all the latest free updates from IVTEAM!
100% Privacy. We don't spam.